Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 30, 2014, 12:19 AM CDT for 9 counties in Oklahoma. It took effect at Mar 30, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 12:19 AM CDT (05:19 UTC)
- In effect from
- Mar 30, 2014, 12:00 PM CDT
- Expired
- Mar 30, 2014, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3162 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754 WWUS84 KTSA 300519 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 1219 AM CDT SUN MAR 30 2014 ...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... OKZ054-055-059-060-064-310100- /O.NEW.KTSA.FW.W.0016.140330T1700Z-140331T0100Z/ OSAGE-WASHINGTON OK-PAWNEE-TULSA-CREEK- 1219 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...CREEK...TULSA...OSAGE AND WASHINGTON. HAZARDOUS WEATHER... * SOUTH WINDS AT 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH WARM AND DRY CONDITIONS THIS AFTERNOON ACROSS NORTHEAST OKLAHOMA. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS... ESPECIALLY WEST OF HIGHWAY 75. * RELATIVE HUMIDITIES AS LOW AS 25.0 PERCENT. * STRONG WIND GUSTS AS HIGH AS 35 MPH. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
2 follow-up statements
137 WWUS84 KTSA 301639 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 1139 AM CDT SUN MAR 30 2014 ...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... OKZ056-057-061-065-066-310045- /O.EXA.KTSA.FW.W.0016.140330T1700Z-140331T0100Z/ NOWATA-CRAIG-ROGERS-OKFUSKEE-OKMULGEE- 1139 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CRAIG...NOWATA...OKFUSKEE...OKMULGEE AND ROGERS. HAZARDOUS WEATHER... * STRONG SOUTH WINDS AND LOW HUMIDITIES WILL ALLOW ANY WILDFIRES TO SPREAD DANGEROUSLY FAST. * AFTERNOON RELATIVE HUMIDITIES OF 18 TO 22 PERCENT. * STRONG WIND GUSTS AS HIGH AS 35 MPH. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ054-055-059-060-064-310045- /O.CON.KTSA.FW.W.0016.140330T1700Z-140331T0100Z/ OSAGE-WASHINGTON OK-PAWNEE-TULSA-CREEK- 1139 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CREEK AND TULSA. HAZARDOUS WEATHER... * STRONG SOUTH WINDS AND LOW HUMIDITIES WILL ALLOW ANY WILDFIRES TO SPREAD DANGEROUSLY FAST. * AFTERNOON RELATIVE HUMIDITIES OF 17 TO 22 PERCENT. * STRONG WIND GUSTS AS HIGH AS 35 TO 40 MPH. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
693 WWUS84 KTSA 310104 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 804 PM CDT SUN MAR 30 2014 ...CRITICAL FIRE CONDITIONS HAVE ENDED THIS EVENING... .WINDS AND TEMPERATURES HAVE DECREASED WITH THE LOSS OF DAYTIME HEATING. THUS...RH VALUES ARE RECOVERING SLOWLY...AND THE WINDS HAVE DECREASED. SINCE CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER OBSERVED...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. OKZ054>057-059>061-064>066-310215- /O.EXP.KTSA.FW.W.0016.000000T0000Z-140331T0100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK- OKFUSKEE-OKMULGEE- 804 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CREEK...WASHINGTON...OSAGE...CRAIG...NOWATA... PAWNEE...OKFUSKEE...OKMULGEE...TULSA AND ROGERS. * THE RED FLAG WARNING THAT WAS IN EFFECT HAS EXPIRED. HAZARDOUS WEATHER... * CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER OCCURRING. THUS...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 8 PM. && $$ LACY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 29, 11:48 PM CDT, 31 minutes earlier.
Area forecast discussion, Mar 29, 11:48 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1148 PM CDT SAT MAR 29 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 6Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD. LIGHT WINDS OVERNIGHT TONIGHT WILL BE FOLLOWED BY STRONG AND GUSTY SOUTHERLY WINDS SUNDAY. WINDY CONDITIONS WILL CONTINUE INTO SUNDAY NIGHT AS WELL. && .PREV DISCUSSION... /ISSUED 825 PM CDT SAT MAR 29 2014/ DISCUSSION... NO NEED TO MAKE ANY NOTICEABLE CHANGES TO THE GRIDS THIS EVENING. IT WAS A BEAUTIFUL EARLY SPRING DAY OUT THERE...WITH SURFACE RIDGING OVERHEAD PROVIDING A BREAK FROM THE WIND WITH MILD TEMPERATURES. THIS IS THE KIND OF DAY WE WILL BE WISHING FOR COME JUNE. THE WIND WILL BE BACK TOMORROW...AS THE SURFACE RIDGE SLIDES EAST AND A LEE TROUGH STRENGTHENS OVER THE CENTRAL HIGH PLAINS IN RESPONSE TO INCREASING WESTERLY FLOW OVER THE ROCKPILE. THE STRONGEST WINDS WILL BE OVER NE OK...WHERE 20 TO 30 MPH WINDS WITH HIGHER GUSTS WILL BE COMMON DURING THE AFTERNOON. TEMPS WILL BE WARMER AS WELL...CLIMBING WELL INTO THE 70S. ELEVATED FIRE DANGER WILL RESULT AS THE AIR WILL STILL BE RELATIVELY DRY. LACY PREV DISCUSSION... /ISSUED 606 PM CDT SAT MAR 29 2014/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD. AFTER LIGHT WINDS OVERNIGHT TONIGHT... SOUTHERLY WINDS WILL BECOME STRONG AND GUSTY DURING THE DAY SUNDAY. PREV DISCUSSION... /ISSUED 315 PM CDT SAT MAR 29 2014/ DISCUSSION... PLENTY OF FIRES SHOWING UP ON THE RADAR TODAY ACROSS NORTHEAST OKLAHOMA WITH GOOD CONDITIONS FOR CONTROLLED BURNS TODAY. HOWEVER... TOMORROW WILL BE A DIFFERENT STORY AS THE WINDS INCREASE OUT OF THE SOUTH AND TEMPERATURES SOAR INTO THE 70S. CONDITIONS WILL BE NEAR RED FLAG CRITERIA ACROSS PORTIONS OF NORTHEAST OKLAHOMA ON SUNDAY. WILL NOT ISSUE A FIRE WEATHER WATCH AT THIS POINT BUT FIRE WEATHER HEADLINES OF SOME SORT WILL LIKELY BE NEEDED FOR SUNDAY AFTERNOON. SPRING IS SET TO MAKE A BIT OF AN EXTENDED APPEARANCE THIS WEEK WITH HIGH TEMPERATURES IN THE 60S AND 70S EXPECTED FOR MUCH OF THE WEEK. THERE WILL ALSO BE SEVERAL ROUNDS OF THUNDERSTORMS AS WELL. A COLD FRONT IS SET TO MOVE THROUGH THE REGION MONDAY NIGHT...WILL SEE SOME SCATTERED SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH THIS FEATURE MONDAY INTO MONDAY NIGHT. THERE WILL BE BETTER CHANCES OF THUNDERSTORMS WEDNESDAY INTO THURSDAY NIGHT AS THE NEXT STORM SYSTEM AFFECTS THE AREA. ELEVATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA WEDNESDAY MORNING AND AFTERNOON AS A SOUTHWESTERLY FLOW ALOFT DEVELOPS ACROSS THE AREA WITH SURFACE BASED STORMS POSSIBLE LATE IN THE AFTERNOON/EVENING AS THE DRY LINE MOVES INTO WESTERN OKLAHOMA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY AS A COLD FRONT PUSHES THROUGH THE AREA THURSDAY NIGHT. THE AIR MASS WILL CONTINUE TO SUPPORT STRONG TO SEVERE THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT. WILL KEEP THE REMAINDER OF THE FORECAST DRY FOR NOW. HOWEVER...THE MODELS ARE HINTING AT A RETURN OF SHOWERS AND THUNDERSTORMS ON SATURDAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Mar 29, 4:42 PM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 442 PM CDT SAT MAR 29 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 442 PM CDT SAT MAR 29 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY THRU THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... VERY HIGH TO CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ON SUNDAY AS STRONG SOUTHERLY WINDS DEVELOP AND HUMIDITY LEVELS REMAIN LOW. LOCATIONS ACROSS NORTHEAST OKLAHOMA WILL SEE THE WORST WILDFIRE SPREAD CONDITIONS. A COLD FRONT WILL PASS THROUGH THE REGION ON LATE SUNDAY INTO MONDAY AND WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS. THE FRONT WILL QUICKLY RETURN NORTHWARD ON TUESDAY WITH INCREASINGLY UNSTABLE CONDITIONS OVERSPREADING THE REGION FOR MID TO LATE WEEK. WHILE THERE REMAINS UNCERTAINTY IN THE EXACT DETAILS...THE DEVELOPING WEATHER PATTERN FOR MID TO LATE NEXT WEEK IS LIKELY TO SUPPORT SEVERE WEATHER...SOME POSSIBLY SIGNIFICANT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
Nearby
Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.